I had restylane injected under my eyes to get rid of the extreme dark rings that were there. A few days later I noticed that bumps appeared in that area which looked like saddle bags. I went back to the Dr. and he said they would go away within a few months. Months have passed and I STILL have the same puffiness that I encountered a few days after I had the procedure. I am completey beside myself and beyond words upset of how I look. He told me that he could inject "HYALURONIDASE" into the area to rid the restylane, but, now tells me that you cannot get that solution anywhere. Plese tell me what the BEST answer could be as, again, I want to rid these horrible bumps as soon as possible!
Best Way to Get Rid of Restylane Bumps
Doctor Answers 10
Hyaluronidase is the answer to eliminate lumps from hyaluronic acid
Injecting hyaluronic acid in the periorbital hollows and tear trough (under the eyes) is a very unforgiving area and requires deliberate and gentle injection technique. When done correctly by a specialist who has been properly trained, the result can be great and patients are very pleased with the natural look. However, with ever increasing numbers of unqualified and untrained doctors, nurses and technicians doing this work, the result of a declining economy and the general state of poor insurance reimbursement, you can end up with serious problems the least of which is lumps under your eyes. I see a large number of patients who have tried to bargain shop with their face and gone to a discount med spa or to an a doctor who was not a specialist and properly trained and they end up with poor results and complications, including the lumps which you unfortunately ended up with. The proper way to treat the lumps which result from hyaluronic acid injections is with the use of an enzyme called hyaluronidase, which metabolizes the hyaluronic acid. Many people use too much of this and it end up dissolving too much, so the key, again, is to go to someone who is a dermatologist, plastic surgeon, cosmetic surgeon, oculoplastic surgeon, facial plastic surgeon, someone well trained in other words.
Have a question? Ask a doctor
Restylane can last one year or longer under the eyes. Please return to your doctor to discuss hyaluronidase injections. After one month, you will not be able to smooth the bumps with massage.
Contact the physician's office and find out what the specific office policy is to address bumps. Typically, they can be resolved with light massage, but some physicians prefer to do the massage in office. If this does not resolve, then the product can be dissolved with hyluronidase.
You might also like...
Bumps in skin after fillers
Massage is the best way I know of to reduce lumps or bumps after fillers, especially the hyluronic acid products. However, if this isn't helping, careful injection of hyluronidase can be helpful. The benefit of massage is that once the bumps go down, you are usually left with some uniform filling and are hopefully happy then. If the hyluronidase is injected, usually all of the filler will disapate, so you are left with no benefit.
Go back to your physician
If you are as distraught as you sound, you need to go back to the physician that treated you and have he/she fix it. Most of the times that patients get these bumps, you can gently massage them out. Hyaluronidase does work very well at eliminating these bumps. We do not have any problem getting this medication at this time.
Sometimes when injecting fillers along the lower eyelids, small bumps appear. This is the filler material. I usually massage them in or have the patients do it at home if they notice it after they leave the office. Hyaluronidase can be used to "melt" it.
Bumps unders eyes from Restylane filler can be treated
A few things to keep in mind. Massage alone may be useful to spread out some of those bumps. I routinely ask patients to return 2 weeks later in order for me to do that.
This is extremely helpful to help improve the results of the inital treatment. Hopefully your surgeon has done that already.
The last resort would be to use the enzyme Hyaluronidase to either partially or completely dissolve the filler.
Although this was recently on back order, I was able to get some.
Robert F. Gray, MD, FACS
Restylane bumps under the eyes
The most pressing concern is to address the problem at hand and this can be done easily with Hyaluronidase. It's difficult to understand why this practitioner would not be offering this to you given your concerns, but if he/she will not, then try to find a quality injector nearby that can reverse the issue for you.
The "tear tough" under eye area is very technique dependent and many of the patients we see that have been injected above or over the muscle rather than under it. This is what often causes the bumpiness or lumpiness. Find a practitioner that is experienced at injecting under the muscle in the tear trough area and you will have a much more positive outcome.
Treating Restylane nodules under the eyes
Restylane (hyaluronic acid) injected in the tear troughs under the eyes can persist for many months. It lasts much longer in this area than when it is injected into other areas. Hyaluronidase is an enzyme that will digest and dissolve the injected Restylane without removing your body's natural hyaluronic acid or collagen. It will completely remove the unwanted filler. Keep in mind that when the filler is removed the area will look like it did before you had the treatment-- dark rings, hollows, etc.
Hyaluronidase for Restylane bumps
Hyaluronidase is readily available. Many ophthalmologists use it daily in their usual numbing shots. those of us who do a lot of filler injections will have it readily available in the office. So please see a specialist who is an expert, someone who knows how to manage these problems, someone who will inject correctly in the first place!! Seek credentials first, products second!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.